I have been on Buspar for a little over a month. I began take Buspar for anxiety and panic attacks and now take 10mg twice daily. I recently have noticed that when I wake up and open my eyes I temporarily see strange patterns and even random letters and numbers at times. It's not like a full blown hallucination but rather an image you get after staring at a bright light for too long. Like its burnt into my eyes. I hope that makes sense. After a few seconds it goes away. And this only appears after I wake up from sleep. It doesn't happen if I just have my eyes close for a few minutes and then open them. I also feel just psychotic and confused all of the time. I have never ever felt like this before I started taking Buspar. I was wondering if anyone else has experienced the same problem. I have read that SSRIs can cause bizarre side effects that go away when the meds are stopped or changed.
User1524; First of all your not going nuts or anything like this for sure it is the Buspar and when it does happen most people say its after sleep I am thinking it is because we have had our eyes closed for so long that it is like the fog and stuff on your eyes that wears off shortly after you wake up. You should mention this to your doctor. And if you like you might ask him or her if it's ok to break the 10mg and just take 1/2 of the tablet this seems to answer most people's problem with the Buspar side effects then when you need it take the extra 1/2 but try and make say one hour before you take it. I can't tell you how many people this helps and your right it does work lots like the SSRI so of course, we get the kind of a strange feeling sliding through us but knowing it's the SSRI and it is just seconds But sure works great for those it does work for. Another option on the dose is asking the doctor if you can try to take 1/2 four times daily this also works for many and you won't have this permanent get the blank out feelings. But even if this works for you continue to get the 10mg so you can take it if you think you need it and it saves you quite a bit of money getting the 10mg instead of the 5mg tablets Anyway my friend it is not you it is the medication and no permanent damage or anything to worry about. Just a fact of the SSRI EFFECTS but nowhere as bad as others. hope that helps you out. But make sure any changes talk to your doctor. you still want to take the normal amount so that you keep a good blood level in your system. Happy Easter to you. Chuck1957
- BuSpar Information for Consumers
- BuSpar Information for Healthcare Professionals (includes dosage details)
- Side Effects of BuSpar (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jun 2014 • 1 answer
Posted 27 Feb 2015 • 1 answer
Eye Conditions - My eyes felt like they were flickering light a light was flickering on and off but?
Posted 21 Mar 2015 • 2 answers
Posted 13 Nov 2017 • 1 answer
Posted 28 Dec 2017 • 0 answers